Tornadoes · United States · Florida · 2019
EF0 tornado, Haverhill, Florida, July 25, 2019
This EF0 tornado ran 0.1 miles across Palm Beach County on July 25, 2019, touching down at 3:49 PM EDT and reaching 5 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- July 25, 2019
- Touchdown
- 3:49 PM EDT (19:49 UTC)
- Lifted
- 3:52 PM EDT (19:52 UTC)
- On the ground
- 3 minutes
- Path length
- 0.1 miles (0.2 km)
- Path width
- 5 yards (5 m)
- Deaths
- 0
- Injuries
- 0
- County
- Palm Beach County
- Touchdown point
- 26.689, -80.126
- Lift-off point
- 26.688, -80.126
- Record number
- 1907251349-01
The damage survey
3 damage points were recorded along this path by NWS MFL, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF0. The highest wind the damage implies is 65 mph.
- Snapped tree limbs and downed palm fronds were found in Haverhill Park.
- A concrete mailbox on Club Road was demolished.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
Deep tropical moisture with light wind flow across the region. A stalled front across north central Florida and a mid-upper level shortwave moving through the region with cold temperatures aloft. 500 mb temperatures were around -8C, this allowed for some robust convection to be able to develop across the east coast metro. Storms produced hail across Miami-Dade and a brief tornado in Palm Beach County.
An NWS storm survey team found tree damage consistent with a weak Ef-0 tornado in the Haverhill area including Haverhill park along Club road. Damage consisted of downed tree limbs and a broken mail box.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the tornado touched down at Jul 25, 2:41 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 25, 2:41 PM EDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Miami FL 241 PM EDT Thu Jul 25 2019 .DISCUSSION... Late afternoon into evening... A frontal zone now analyzed across north central Florida will make little equatorward progress owing to Atlantic ridging firmly entrenched to the south and east. With troughing across the Southeast CONUS south to southwest steering flow will continue this evening, focusing convective coverage towards the Atlantic metro areas. With numerous outflow boundaries and a somewhat pinned Atlantic sea-breeze there will be plentiful forcing for additional convection, some of which could be strong. The addition of a seasonally robust belt of 500 mb flow combined with increased differential cyclonic vorticity advection around the Lake region should help prime things as well. Given cooling aloft and robust surface heating lapse rates will steepen through the late afternoon and evening with mid-level values likely exceeding 6 degrees Celsius per kilometer. Given plentiful and deep moisture precipitation loading within any taller cores will lead to strong and perhaps locally damaging downburst winds. This is the primary severe weather hazard into this evening, and the SPC marginal risk area appears well placed. Data from a special 18z sounding should help provide additional details about the convective environment shortly. Showers and thunderstorms should come to an end over land areas within the 00-03z time range per a consensus of the latest mesoscale model guidance, however convection may linger overnight across the Gulf and Atlantic waters. Lows overnight will be seasonal and range from the mid to upper 70s inland to around 80 along the coasts. Friday through Sunday... The frontal zone to our north will gradually dissipate as high pressure builds into our area from the east. The resultant steering flow will gradually transition from S-SE on Friday before becoming more SEly through the remainder of the weekend. The best shower and thunderstorm coverage on Friday should range from the east coast metro areas into the interior, with better coverage shifting more towards the interior and west coast later into the weekend. Temperatures appear to be seasonal. Early next week... Atlantic high pressure should remain the dominant feature with easterly winds leading to a typical summer pattern of sea breeze driven convection, with the greater afternoon coverage over the interior and gulf coast. && .MARINE... The primary marine hazard through this evening is strong thunderstorms. These storms will produce frequent lightning, gusty winds, and locally higher waves. Mariners should exercise caution and have a way to receive marine warnings today. Looking ahead, S-SW winds this evening will become more E-SE over the weekend with generally benign boating conditions. Scattered showers and storms remain possible through the weekend. && .AVIATION... Convection has already initiated across South Florida and should continue through the afternoon and early evening hours. The east coast sea breeze is having difficulty developing, which may lead to cells becoming slow moving to stalled along the Atlantic metro areas. Some of the TS may become strong to near severe. Some isolated downbursts may exceed 45kts this afternoon, and possibly reach to near 55kts. Convection should begin to move offshore in the late evening hours. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 77 87 77 90 / 50 40 30 40 Fort Lauderdale 79 87 79 89 / 50 40 30 40 Miami 78 88 78 91 / 50 40 30 30 Naples 77 87 76 90 / 30 40 20 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && DISCUSSION...34/SPM MARINE...34/SPM AVIATION...13
Hazardous weather outlook, Jul 25, 3:48 AM EDT, 12 hours 1 minute before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 348 AM EDT Thu Jul 25 2019 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 252000- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 348 AM EDT Thu Jul 25 2019 ...Scattered to numerous thunderstorms this afternoon and evening... ...Strong storms and flooding possible east coast metro areas today... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Thunderstorm coverage is expected to become scattered to numerous this afternoon, with this activity persisting into the evening. Storm potential will continue into the overnight hours over the South Florida waters. The greatest coverage of thunderstorms is expected to be across the east coast metro areas and vicinity, including the adjacent coastal Atlantic waters. Thunderstorms will be capable of producing strong winds, heavy rain, and frequent lightning. Waterspouts: The potential for isolated waterspouts will exist over the South Florida waters for today and tonight. Wind: The strongest thunderstorms could produce wind gusts of 45 to 55 mph. An isolated severe thunderstorm capable of producing damaging winds could occur, especially over the east coast metro areas and vicinity. Flooding: Localized flooding will be possible, especially where multiple storms move over the same locations. This potential is highest across the east coast metro areas. Temperatures: Heat indices are forecast to reach around 100 to 106 degrees this afternoon, with the highest of these readings expected over interior sections of South Florida. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Scattered thunderstorms are expected each day through the period across the outlook area. Frequent lightning, locally heavy rain, and gusty winds will be the main hazards with these storms. This activity will have a general tendency of focusing over interior and western sections of South Florida through the period. Additionally, heat indices could reach around 100 to 107 degrees each afternoon through the period, with the highest of these readings expected over interior South Florida. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, waterspouts, and flooding to the National Weather Service Forecast Office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. Cohen/Baxter
In the hours before
Special weather statement, Jul 25, 2:37 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Miami FL
237 PM EDT Thu Jul 25 2019
FLZ067-068-071>074-168-172>174-251915-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Far South Miami-Dade County FL-
Inland Palm Beach County FL-Inland Miami-Dade County FL-
Metro Palm Beach County FL-Coastal Miami Dade County FL-
237 PM EDT Thu Jul 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR MIAMI-DADE...BROWARD AND
SOUTHEASTERN PALM BEACH COUNTIES UNTIL 315 PM EDT...
* At 237 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from Boca
Pointe to Homestead. Movement was east at 5 mph.
* Small hail, funnel clouds, and winds in excess of 45 mph possible
with these storms.
* Locations impacted include...
Miami, Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood,
Miramar, Coral Springs, Pompano Beach, Davie, Miami Beach,
Plantation, Sunrise, Boca Raton, Deerfield Beach, Homestead,
Tamarac, Margate, Coral Gables, Key Biscayne and South Miami.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2636 7991 2593 8004 2532 8025 2534 8026
2534 8025 2535 8027 2534 8027 2534 8028
2529 8032 2546 8061 2644 8023
TIME...MOT...LOC 1837Z 275DEG 5KT 2631 8015 2549 8048
HVNSpecial weather statement, Jul 25, 2:42 PM EDT, 1 hour 7 minutes before
Special Weather Statement National Weather Service Miami FL 242 PM EDT Thu Jul 25 2019 FLZ066-070-251930- Hendry FL-Inland Collier County FL- 242 PM EDT Thu Jul 25 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLLIER AND SOUTH CENTRAL HENDRY COUNTIES UNTIL 330 PM EDT... * At 242 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Ave Maria, moving east at 20 mph. * Small hail, funnel clouds, and winds in excess of 45 mph possible with this storm. * Locations impacted include... Ave Maria, Hendry Correctional, Big Cypress National Preserve, Miles City and Sunniland. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2616 8148 2634 8147 2636 8106 2609 8108 TIME...MOT...LOC 1842Z 273DEG 16KT 2625 8140 RAG
Local storm report, Jul 25, 3:02 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
302 PM EDT THU JUL 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 2 WSW HIALEAH 25.85N 80.31W
07/25/2019 E0.88 INCH MIAMI-DADE FL PUBLIC
REPORT OF NICKEL SIZED HAIL NEAR W 16TH AVE AND W 32ND
ST IN HIALEAH.
0220 PM HAIL CAROL CITY 25.94N 80.26W
07/25/2019 E0.75 INCH MIAMI-DADE FL SOCIAL MEDIA
DIME SIZED HAIL REPORTED IN MIAMI GARDENS.
&&
EVENT NUMBER MFL1900129
EVENT NUMBER MFL1900130
BHATTISpecial weather statement, Jul 25, 3:16 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Miami FL
316 PM EDT Thu Jul 25 2019
FLZ073-074-173-174-252000-
Metropolitan Miami Dade FL-Far South Miami-Dade County FL-
Inland Miami-Dade County FL-Coastal Miami Dade County FL-
316 PM EDT Thu Jul 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MIAMI-DADE COUNTY UNTIL
400 PM EDT...
* At 316 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from
Intersection Krome And Kendall Drive to Homestead. Movement was
east at 15 mph.
* Small hail and winds in excess of 45 mph possible with these
storms.
* Locations impacted include...
Miami, Hialeah, Miami Beach, Homestead, Coral Gables, Key Biscayne,
South Miami, Homestead Miami Speedway, Black Point, Homestead
General Airport, The Redland, Virginia Key, Kendall, North Miami,
Doral, North Miami Beach, Hialeah Gardens, Pinecrest, Opa-Locka and
Miami Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2543 8018 2541 8055 2568 8073 2575 8069
2584 8055 2593 8013
TIME...MOT...LOC 1916Z 250DEG 11KT 2570 8046 2549 8046
HVNLocal storm report, Jul 25, 3:18 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
318 PM EDT THU JUL 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM MARINE TSTM WIND 3 SE NORTH MIAMI BEACH 25.90N 80.12W
07/25/2019 M39 MPH MIAMI-DADE FL MESONET
WEATHERBUG STATION: MIAMI DADE FIRE RESCUE - STATION 21
MEASURED A 39MPH/34KT WIND GUST.
&&
EVENT NUMBER MFL1900131
BHATTISpecial weather statement, Jul 25, 3:43 PM EDT, 6 minutes before
Special Weather Statement National Weather Service Miami FL 343 PM EDT Thu Jul 25 2019 FLZ068-168-252030- Coastal Palm Beach County FL-Metro Palm Beach County FL- 343 PM EDT Thu Jul 25 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PALM BEACH COUNTY UNTIL 430 PM EDT... * At 343 PM EDT, National Weather Service meteorologists were tracking strong thunderstorms along a line extending from North Palm Beach to Palm Springs. Movement was southeast at 5 mph. * Small hail and winds in excess of 45 mph possible with these storms. * Locations impacted include... West Palm Beach, Jupiter, Palm Beach Gardens, Lake Worth, Riviera Beach, Palm Beach, Tequesta, Juno Beach, Greenacres, Palm Springs, North Palm Beach, Lantana, Lake Park, Haverhill, Cloud Lake, Palm Beach International Airport, Port Of Palm Beach, Gun Club Estates, Schall Circle and Royal Palm Estates. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. If you can hear thunder, you are close enough to be struck! Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2696 7990 2655 7994 2664 8016 2697 8011 TIME...MOT...LOC 1943Z 322DEG 5KT 2682 8007 2665 8009 HVN
The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Miami, FL (KMFL), 12:00Z
7.8 hours before the tornado, 98 km from the path. July 25, 2019.
- Mixed-layer CAPE
- 468 J/kg
- Mixed-layer CIN
- -169 J/kg
- Surface CAPE
- 918 J/kg
- Mixed-layer LCL
- 1111 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.7 K/km
The surface observations
West Palm Beach (DJT), 3 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Miami radar (KAMX), 123 km away, was scanning. The volume nearest the touchdown began at 19:47 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2019 tornado in FloridaEvery tornado in Florida since 1950Warnings in force in Florida nowThe forecast where you are
The other tornadoes of July 25, 2019
1 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| July 25 | 8:57 AM CDT | EF0 | , VI | 0.5 | 5 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.